Alert archive / Mississippi / Wind Advisories in 2025
Wind Advisory 3, NWS Jackson, MS
NWS Jackson, MS issued this wind advisory at Mar 3, 2025, 1:58 AM CST for 47 counties in Mississippi; Ashley County, Chicot County, Arkansas; 9 parishes in Louisiana. It took effect at Mar 4, 2025, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2025, 1:58 AM CST (07:58 UTC)
- In effect from
- Mar 4, 2025, 9:00 AM CST
- Expired
- Mar 4, 2025, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Jackson, MS
All 58 counties
Ashley County, AR, Chicot County, AR, Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Adams County, MS, Attala County, MS, Bolivar County, MS, Carroll County, MS, Choctaw County, MS, Claiborne County, MS, Clarke County, MS, Clay County, MS, Copiah County, MS, Covington County, MS, Forrest County, MS, Franklin County, MS, Grenada County, MS, Hinds County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Jasper County, MS, Jefferson County, MS, Jefferson Davis County, MS, Jones County, MS, Kemper County, MS, Lamar County, MS, Lauderdale County, MS, Lawrence County, MS, Leake County, MS, Leflore County, MS, Lincoln County, MS, Lowndes County, MS, Madison County, MS, Marion County, MS, Montgomery County, MS, Neshoba County, MS, Newton County, MS, Noxubee County, MS, Oktibbeha County, MS, Rankin County, MS, Scott County, MS, Sharkey County, MS, Simpson County, MS, Smith County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Webster County, MS, Winston County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 32 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 8.0 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2608 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
014 WWUS74 KJAN 030758 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 158 AM CST Mon Mar 3 2025 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 031600- /O.NEW.KJAN.WI.Y.0003.250304T1500Z-250305T0000Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- Including the cities of Hamburg, Cleveland, Belzoni, Lexington, Morton, Prentiss, New Hebron, Union, Tallulah, Pearl, Louisville, West Ferriday, Hazlehurst, Collins, Grenada, Raleigh, Anguilla, Roxie, Tchula, Crossett, Forest, Columbus, Carthage, Decatur, Jonesville, Durant, Fayette, Oak Grove, West Hattiesburg, Ackerman, Purvis, Delhi, Ruleville, Rayville, Rolling Fork, Hattiesburg, Quitman, Madison, Vidalia, Indianola, Brandon, Mathiston, Epps, Vicksburg, Laurel, Richland, Heidelberg, Goodman, St. Joseph, Vaiden, Winona, Bastrop, Jackson, Lake Providence, Pearl River, Eudora, Canton, Starkville, Bude, Mount Olive, Bay Springs, Macon, Weir, Scooba, Philadelphia, North Crossett, Taylorsville, West Crossett, Magee, Lake Village, Ridgeland, Pickens, Port Gibson, Lumberton, Monticello, Yazoo City, Bassfield, Crystal Springs, De Kalb, Mayersville, Ferriday, Dermott, Carrollton, Brooksville, Natchez, Conehatta, West Point, Stonewall, Kosciusko, Greenwood, Mendenhall, Winnsboro, Wesson, Shubuta, Newton, Isola, Columbia, Waterproof, Newellton, Harrisonburg, Eupora, Meadville, Brookhaven, North Carrollton, Meridian, and Greenville 158 AM CST Mon Mar 3 2025 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST TUESDAY... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of southeast Arkansas, northeast Louisiana, and central, east central, north central, northeast, northwest, south central, southeast, southwest, and west central Mississippi. * WHEN...From 9 AM to 6 PM CST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ sas20
4 follow-up statements
488 WWUS74 KJAN 031623 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 1023 AM CST Mon Mar 3 2025 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 040400- /O.CON.KJAN.WI.Y.0003.250304T1500Z-250305T0000Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- Including the cities of Newton, Morton, Goodman, Conehatta, Columbia, North Crossett, Ferriday, Quitman, Lake Providence, Bassfield, Collins, Lumberton, Mayersville, Decatur, Jackson, Heidelberg, Greenwood, Anguilla, Crystal Springs, Union, Scooba, Natchez, Weir, Crossett, Ridgeland, Meridian, Magee, Mathiston, Kosciusko, Bastrop, Columbus, Isola, Hazlehurst, Ackerman, Harrisonburg, Shubuta, Indianola, Eupora, Bude, Waterproof, West Point, Belzoni, Vaiden, West Ferriday, Carrollton, Starkville, Meadville, Brandon, Mount Olive, West Crossett, Port Gibson, Eudora, Philadelphia, Jonesville, St. Joseph, Hamburg, Lexington, Monticello, Richland, Brooksville, Forest, Rayville, Delhi, Pickens, Pearl River, Macon, Pearl, Rolling Fork, Stonewall, Brookhaven, Fayette, Vidalia, Winona, New Hebron, Raleigh, West Hattiesburg, North Carrollton, Carthage, Lake Village, Tchula, Prentiss, Madison, Mendenhall, Durant, Hattiesburg, Taylorsville, De Kalb, Cleveland, Grenada, Tallulah, Canton, Yazoo City, Newellton, Greenville, Vicksburg, Epps, Laurel, Oak Grove, Dermott, Wesson, Louisville, Ruleville, Roxie, Purvis, Winnsboro, and Bay Springs 1023 AM CST Mon Mar 3 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST TUESDAY... * WHAT...South winds 25 to 35 mph, with gusts up to 50 mph expected. * WHERE...Portions of southeast Arkansas, northeast Louisiana, and central, east central, north central, northeast, northwest, south central, southeast, southwest, and west central Mississippi. * WHEN...From 9 AM to 6 PM CST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 19
930 WWUS74 KJAN 040225 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 825 PM CST Mon Mar 3 2025 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 041100- /O.CON.KJAN.WI.Y.0003.250304T1500Z-250305T0000Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- Including the cities of Prentiss, Lexington, Epps, Stonewall, Isola, Pearl River, Louisville, Columbus, Winnsboro, De Kalb, Pickens, Kosciusko, Cleveland, Mendenhall, Port Gibson, Canton, Decatur, Taylorsville, Raleigh, Dermott, Shubuta, West Hattiesburg, Bassfield, Bastrop, Harrisonburg, Carrollton, Hamburg, Anguilla, Grenada, Hazlehurst, Winona, Scooba, Bude, Macon, New Hebron, Crystal Springs, Tchula, Newton, Carthage, North Carrollton, Madison, Hattiesburg, Lake Village, Belzoni, Bay Springs, Waterproof, Weir, Ridgeland, Tallulah, Vidalia, West Ferriday, Mount Olive, Ackerman, Natchez, Wesson, Brookhaven, Heidelberg, Rayville, Morton, Jackson, Columbia, Newellton, Union, Collins, Ruleville, Vicksburg, Eupora, Lumberton, Greenville, North Crossett, Mayersville, Indianola, West Point, Yazoo City, Jonesville, Starkville, Monticello, Brandon, Purvis, Magee, Fayette, Eudora, Philadelphia, West Crossett, Ferriday, Greenwood, Pearl, St. Joseph, Brooksville, Rolling Fork, Roxie, Forest, Lake Providence, Mathiston, Meadville, Laurel, Goodman, Quitman, Vaiden, Richland, Crossett, Conehatta, Meridian, Delhi, Durant, and Oak Grove 825 PM CST Mon Mar 3 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST TUESDAY... * WHAT...South winds 25 to 35 mph, with gusts up to 50 mph expected. * WHERE...Portions of southeast Arkansas, northeast Louisiana, and western, central, and eastern Mississippi. * WHEN...From 9 AM to 6 PM CST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ DC
283 WWUS74 KJAN 040832 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 232 AM CST Tue Mar 4 2025 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 041800- /O.CON.KJAN.WI.Y.0003.250304T1500Z-250305T0000Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- Including the cities of Shubuta, Dermott, Newellton, Purvis, Quitman, Prentiss, Greenwood, Forest, Taylorsville, West Crossett, Roxie, Cleveland, Hattiesburg, Kosciusko, Oak Grove, Hamburg, North Crossett, Bay Springs, Mayersville, Mendenhall, Carrollton, Vaiden, Lumberton, Stonewall, Rayville, Newton, New Hebron, Isola, Epps, Delhi, Bude, Brookhaven, Grenada, Raleigh, Harrisonburg, Conehatta, Philadelphia, Madison, Union, Ferriday, West Ferriday, Crystal Springs, Mount Olive, North Carrollton, Magee, St. Joseph, Ruleville, Lexington, Yazoo City, Louisville, Tchula, Decatur, Weir, Carthage, De Kalb, Durant, Monticello, Richland, Heidelberg, Hazlehurst, Canton, West Hattiesburg, Ridgeland, Port Gibson, Meadville, Macon, Goodman, Eupora, Indianola, Meridian, Vidalia, Laurel, Greenville, Fayette, Starkville, West Point, Scooba, Morton, Anguilla, Pickens, Bassfield, Eudora, Belzoni, Pearl River, Winona, Crossett, Jackson, Mathiston, Ackerman, Collins, Rolling Fork, Wesson, Brooksville, Lake Providence, Pearl, Jonesville, Lake Village, Natchez, Tallulah, Winnsboro, Bastrop, Columbus, Vicksburg, Columbia, Brandon, and Waterproof 232 AM CST Tue Mar 4 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of southeast Arkansas, northeast Louisiana, and central, east central, north central, northeast, northwest, south central, southeast, southwest, and west central Mississippi. * WHEN...From 9 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ sas20
499 WWUS74 KJAN 041626 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 1026 AM CST Tue Mar 4 2025 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 050000- /O.CON.KJAN.WI.Y.0003.000000T0000Z-250305T0000Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- Including the cities of Scooba, Richland, Magee, Quitman, Meadville, Natchez, Ruleville, Dermott, Lake Village, Winnsboro, Purvis, Carthage, Ferriday, West Crossett, Decatur, Oak Grove, Crossett, Rayville, Winona, Mendenhall, Prentiss, Tchula, Greenwood, Port Gibson, Indianola, Eudora, Bay Springs, Fayette, West Ferriday, Mathiston, Mount Olive, Conehatta, West Hattiesburg, Collins, New Hebron, Raleigh, Anguilla, Brandon, Hazlehurst, Newton, Belzoni, Lexington, Bude, Ridgeland, Bastrop, Madison, Pearl River, Vicksburg, Heidelberg, Jackson, Starkville, Bassfield, Tallulah, Weir, Grenada, Monticello, Ackerman, Forest, Mayersville, Brookhaven, Newellton, De Kalb, Rolling Fork, Eupora, Vaiden, Louisville, West Point, Kosciusko, Cleveland, St. Joseph, Philadelphia, Goodman, Jonesville, Hattiesburg, Shubuta, Hamburg, Pickens, Yazoo City, Brooksville, Waterproof, Morton, Pearl, Roxie, North Carrollton, Crystal Springs, North Crossett, Columbia, Union, Vidalia, Taylorsville, Carrollton, Canton, Macon, Isola, Harrisonburg, Laurel, Lake Providence, Lumberton, Meridian, Delhi, Epps, Greenville, Columbus, Stonewall, Wesson, and Durant 1026 AM CST Tue Mar 4 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds 25 to 35 mph, with gusts up to 55 mph expected. * WHERE...Portions of southeast Arkansas, northeast Louisiana, and central, east central, north central, northeast, northwest, south central, southeast, southwest, and west central Mississippi. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ EC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Mar 3, 12:37 AM CST, 1 hour 21 minutes earlier.
Area forecast discussion, Mar 3, 12:37 AM CST, 1 hour 21 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 1237 AM CST Mon Mar 3 2025 ...New AVIATION... .MESOSCALE UPDATE... Issued at 856 PM CST Sun Mar 2 2025 Good evening. Things are mainly quiet across the area, though high clouds are beginning to increase as an upper disturbance swings from the Southern Plains into the Mid South overnight. Ahead of these clouds, temps have dropped efficiently with some sites already in the lower 40s. However, as clouds continue to increase, we should see temps level off overnight. While this system is producing rain showers to our west, it will encounter increasingly dry air as it moves into our area. The 00z KJAN sounding had a PW below 1/2 inch. A few lighter showers or scattered sprinkles may overcome this dry layer and make it to the ground by early Monday morning, mainly west of the MS River. However, most areas will remain dry through overnight. /DL/ && .DISCUSSION... Issued at 339 PM CST Sun Mar 2 2025 Primary concerns for impacts continue to be for Tuesday when there will be an enhanced risk for severe weather and an elevated threat for strong gradient winds outside of storms. Tonight through Monday: A very dry and seasonably cool airmass remains entrenched over the forecast area this afternoon ahead of a weakening shortwave trough over the Southern Plains. Low level wind will veer to a more southeasterly direction ahead of the system, and this should moisten the airmass up just enough to support a few showers over western portions of the area. Any rainfall will be very light and insignificant given how dry the low levels will remain. Tuesday into Tuesday night: The forecast and messaging for impacts related to a powerful trough moving into the Mississippi Valley region Tuesday remains about the same, but we have sped up timing by about two hours in the severe weather graphic based on recent guidance trends. There may be some minor timing shifts either way from this point, but we seem to be locking on now to the expected scenario. We still expect very strong winds aloft to be juxtaposed with the surface warm sector, and this will support organized severe storms ahead of a strong cold front, and perhaps the possibility of a few discrete supercells ahead of the more organized convective system. While the extreme shear and synoptic pattern remain highly favorable for severe weather, instability and overall shape of the warm sector continue to raise questions. Now that we're getting more into the CAM/high res guidance window, it's more apparent that discrete cells will be possible, but will continue to hold off on the mention of strong/significant severe wording for now. Aside from the severe weather, the tightening pressure gradient will continue to support the idea of strong surface gradient winds, and it is likely that we will need a wind advisory for Tuesday. Looking ahead to mid/late week following the Tuesday system, a period of drier and cooler weather is forecast, with the next system approaching by the time we finish up the week and go into the weekend. This southern stream system should be suppressed by the more dominant northern stream, so little in the way of storm potential exists with it, and only light to moderate rainfall is expected followed by continued cool weather. /EC/ && .AVIATION... (06Z TAFS) Issued at 1231 AM CST Mon Mar 3 2025 Local radars showed scattered SHRA-- over the nw and isold to scattered SHRA- wl be psbl until 18Z but this is not expected to result in lowered flight restrictions. VFR conditions are expected to continue through the TAF period. /22/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 53 74 49 60 / 0 90 40 0 Meridian 49 76 50 62 / 0 70 90 0 Vicksburg 55 72 48 59 / 0 100 10 0 Hattiesburg 53 77 53 67 / 0 70 80 0 Natchez 56 74 48 61 / 0 100 10 0 Greenville 54 68 46 55 / 0 90 10 0 Greenwood 54 71 48 57 / 0 90 30 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && /DL/EC
Nearby
Wind Advisories in Mississippi, 2025Wind Advisories in Louisiana, 2025Wind Advisories in Arkansas, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.